Mixing Alcohol and Vicodin is a Big Deal

Mixing Alcohol and Vicodin is a Big Deal

What does heroin look like

Alcohol and Vicodin LighthouseMixing Prescription Drugs with Alcohol is Like Playing Russian Roulette

Alcohol and Vicodin can be a deadly combination. There are a handful of prescription drugs that people regularly take with alcohol. Vicodin and alcohol mixing is common, as is Xanax, Klonopin, Valium, Adderal, and many, many others. People often take these medicines and have no idea how harmful it truly is, and that it could even lead to sudden death. Here we’re going to focus primarily on Vicodin and the dangers of mixing it with alcohol.

Most people don’t know exactly why and how combining drugs can become toxic in a person’s body even in small doses. As far as alcohol and Vicodin go, this is what happens.

The Effects of Alcohol and Vicodin on Your Body

Separately, painkillers and alcohol have very different effects. They are different chemicals that have different purposes when introduced into the body. When combined, the chemicals can interact and cause a toxic combination that overwhelms a person’s system before your body can eliminate the toxins. Think of it as your body working on overtime and it just can’t keep up.

Excessive hydrocodone in Vicodin can cause memory loss, confusion, and breathing issues, many of the same things that excessive alcohol causes. Besides acute medical emergencies like cardiac and breathing problems, combining the two drugs can have an enormously negative impact on a person’s liver.

Mixing Drugs Is Not About How Much But How Your Body Tolerates It

Taking alcohol and Vicodin together can suppress the system so much so that a person’s breathing can stop completely. The FDA advises that people who are prescribed Vicodin should not drink any alcohol at all. Every person has a different body chemistry and will have a different reaction to any foreign substance that they put in their body.

You can have two people who weigh the same and have a similar body composure. One will be able to tolerate the mixture, and the second person might slip into a coma and die from the same amount. It’s a game of Russian Roulette that no one should ever play because it just isn’t worth it.

If you have consumed alcohol and Vicodin, some warning signs of overdose include:alcohol and vicodin

  • Excessive tiredness
  • Difficulty breathing
  • Slow or weak pulse
  • Lack of coordination and control
  • Falling out of consciousness
  • Disorientation.

If anyone you know exhibits these kind of symptoms after ingesting a substance, get medical help for them immediately.

It is always better to err on the side of caution when combining drugs and alcohol. If you aren’t sure, don’t do it. And by all means, if there is a warning label against drinking alcohol, stay away! Drug combinations cause so many useless deaths per year. A little vigilance could save a lot of lives.

 

Related Blog Posts

We are here to support you during your time of need and help you make the best decision for yourself or your loved one. Click below to speak to a member of our staff directly.

Lighthouse Recovery Institute